MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by manufacturer: the device was returned for analysis.The device shaft was analyzed for any damage.The devices shaft showed 1 fracture located 3.5cm from the hub.The shaft showed a separation located 30.5cm from the hub.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.A fracture and separation were confirmed.
 
Event or Problem Description
Reportable based on device analysis completed on 04oct2021.It was reported that device fractured at the hub.A direxion catheter-infusion was selected for use.The catheter surface was hydrated prior to removal from carrier hoop.However, upon removing the catheter from the hoop, the nitinol tubing was disconnected from the hub due to excessive force by the physician.The procedure was completed with another of same device.No patient complications were reported.However, device analysis revealed that the shaft was separated 30.5cm from the hub.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12689607
Report Number2134265-2021-12852
Device Sequence Number11803621
Product Code KRA
UDI-Device Identifier08714729839392
UDI-Public08714729839392
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0027426343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1